Thyroid UK
89,252 members103,755 posts

Symptoms returned?

I have been on 100mcg of Levo for a couple of years now. I suffered terribly from constipation, depression and hair thinning but this eventually died down to the point that I didn't feel 100% but was more or less OK.

I joined Slimming World in April and though it's taken me ages I have lost a stone which I am really pleased about. I was just starting to get my mojo back when I noticed some symptoms returning (constipation, depression, aches and pains etc. )

I am wondering if it could be due to eating quite a lot of quark? I'm not brilliant with lactose so take lactase tablets but obviously this doesn't affect casein, which I understand can be detrimental. (I think I probably have answered my own question!!)

I would really welcome any thoughts or advice. I have cut the quark out but need to get back to "normal" asap. I have felt very tearful today and am so worried in case my depression is returning :-(

10 Replies
oldestnewest

Infomaniac, first thing I'd want is a thyroid test to check I wasn't undermedicated.

Reply

Oh no....! I am long overdue a check but up until now I have been OK so haven't wanted to rock the boat. I thought with losing weight I might eventually swing to being overmedicated but never considered being undermedicated. How does that happen?

Reply

Infomaniac, thyroid levels aren't static, it's not uncommon for them to become worse. Increased exercise and dieting can reduce thyroid function :o So can pregnancy and perimenopause, illness and winter. The possibilities are almost endless :(

Reply

Damned if you do and damned if you don't!! There was me thinking I would eventually need to reduce my levo when I'm a skinny minnie (aged 90 in a nursing home the time it'll take me). I'll see how I go and if nothing improves I will go to docs. They keep writing on my repeat prescription "annual check overdue" but I just ignore it...naughty!

Reply

Infomaniac, the annual check will determine undermedication as well as overmedication. Weight loss/gain don't affect dose required. Weight may be used post-thyroidectomy or RAI to estimate initial dose, after that thyroid levels are used for adjustments.

Reply

Oh that's a shame . I thought I'd read that your original dose depended on your weight so was looking forward to lowering it. Maybe I should go for a check up then. It's such a chore though, having to tell people stuff when really they should be telling me!

Reply

Infomaniac, they have been trying to get you to have a blood test. What can they tell you when you won't do one?

Reply

I hear what you're saying Clutter but I just hate having my thyroid checked. They won't test T3 and I normally have to resort to you good people for help as I invariably am told everything is normal whether it is or not. I have been OK until very recently so there didn't seem much point.

Reply

Infomaniac, doctors will tell you results are normal or abnormal. The forum will tell you whether they are optimal. Most labs don't test FT3 unless TSH is <0.03 whether or not GP or endo has ordered it.

Reply

OK thanks for your help.

Reply

You may also like...